Patient: Hi, I am a 49 years male. Since last April, I am experiencing erection problems where my erections are no longer hard, last a few minutes and early morning erections are non existent. Sex with my wife is also impacted as I have a gradual erection effect (contrary to previous times). Can you please help me to discover what’s wrong?
Symptoms: For your information, I was diagnosed to suffer from Atrial fibrillation at the age of 45. Despite this, my erections were always strong. My daily medications include Amiodarone 200mg, Tambacor 100mg, Warfarin 3.5mg and simvastation 20mg (the latter is more a precautionary measure). I have regular blood checkups (Total Bllod Count, TSH, PSA, lipid profile, liver function tests, urea, creatinine and electrolytes) and these are all within normal range. My sex drive is rather high and I masturbate daily sometimes twice a day. I was told to take food supplements such as zinc sulphate 200mg, L-arginine and garlic tablets to help my weak erections however, no success was noticed. I changed my job as it was stressful and now, I am rather having a great time with my new job. My only worries are the situation of my erection as I am very frightened that one day, I cannot perform due to the fact that my penis is more flaccid than hard as it used to be. Please advise?
Doctor: Hi.Thanks for your query and an elucidate history.Noted that you are 4 years old and facing erection problem since l ast April.Suffered AF at the age of 45 and despite this you had strong erections. Takes Amiodarone 200mg, Tambacor 100mg, Warfarin 3.5mg and simvastation 20mg, bloods normal -Sex drive is high and masturbate daily – zinc sulphate 200mg, L-arginine and garlic tablets to help weak erections however, no success was noticed. – changed job to reduce stress – frightened that one day can not perform due to flaccid penis – erections are no longer hard – lasts for a few minutes – no early morning erections.Since you may taking the medicines for the last 4 years, one of them causing erectile dysfunction is rare but a known to occur.This should be the first consideration.Your history says: My sex drive is rather high and I masturbate daily sometimes twice a day.Is the erection flaccid even during the masturbation?I would advise you the following:Consult an Urologist and go for the following investigations to see for the vascularity of the penis:- Ultrasound and color doppler study and- MRI of the penis.These may indicate the cause.Lack of morning erections indicate less blood supply and needs investigations under the guidance of Urologist.Also check your testosterone levels.Anxiety in general and anxiety of performance add on to the problem.Also discuss about the role of medicines that you are taking as they have this potential side effect.This way you can get to the root cause and get a probable treatment too.I hope this answer helps you, please feel free to ask for relevant queries if you feel that there is a gap of communication.
Comments / Follow Ups
Patient: During masturbation, usually it is semi-hard and other times hard. However, I did experience flaccid moments.
Doctor: Thanks for your feedback.
If there is hardness anytime which becomes flaccid, the psychological part is also present.
Yet you have to undergo all the tests as mentioned above to rule out organic problems like less blood supply or so.
Have to buck up psychologically as this is in your ambit and you can do it as you have already changed the job.
A vacation and change of the routine may help a lot as well as the relationship changes with your wife, being more romantic and actually discussing the problem with her, who knows she can help with your problem better that the Doctor.
I hope you understand what I mean by.
Every aspect of the problem to be explored and solved.